MAUDE Adverse Event Report: COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)

COOK INC UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER; KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Catalog Number ULCS-8-30
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 02/24/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Pma/510(k) #: k140085.This report includes information known at this time. a follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that when the surgeon opened the universa loop nephrostomy percutaneous drainage catheter set, the needle was missing and they didn't have another needle in stock as the other sets they had with the same lot number were also missing their needles.The puncture part of the procedure could not be carried out as a result.The patient was under general anesthesia.They had to cancel the case and to reschedule the patient later when they could get equipment from another hospital.The kit does not contain a puncture needle yet the listing of contents indicates a 18 g x 20 cm needle.Upon further investigation, it was discovered that the needle listed in the bill of materials was missing from the set.This account had a total of seven devices from the same lot number that were missing the needle.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the investigation included a visual inspection of the returned products.A review of complaint history, the device history record, and the device specifications.Four unopened packages labeled rpn ulcs-8-30 and label lot 6257558x were received for investigation.All of the returned packages were opened during this investigation.Three of the packages contained all of the set components except for the unv-090020-et needle.The fourth set is missing the unv-090020-et needle and unv-dil-060020 dilator.A review of the device history record showed there were no non-conformances noted for the complaint device lot number.A review of complaint history revealed two (2) additional complaints for the same issue for lot number 6257558x.All complaints for this issue were received from this same facility.As found in the instructions for use (ifu): supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.Based on the evidence presented by the returned samples, this event has been attributed to a manufacturing event.Additional measures have been initiated to address this failure.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.
 
Additional Manufacturer Narrative
Date received by manufacturer correction.

Brand Name
UNIVERSA LOOP NEPHROSTOMY PERCUTANEOUS DRAINAGE CATHETER
Common Device Name
KOB CATHETER, SUPRAPUBIC (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7481007
Report Number1820334-2018-01307
Device Sequence Number1314100
Product Code KOB
UDI-Device Identifier00827002558014
UDI-Public(01)00827002558014(17)181002(10)6257558X
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberULCS-8-30
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/05/2018
05/29/2018
Initial Report FDA Received Date05/02/2018
Supplement Report FDA Received Date05/08/2018
06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;